Alert archive / Washington / Gale Watches in 2021

Gale Watch 36, NWS Seattle, WA

July 18, 2021

NWS Seattle, WA issued this gale watch at Jul 18, 2021, 2:37 PM PDT. It took effect at Jul 19, 2021, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 18, 2021, 2:37 PM PDT (21:37 UTC)
In effect from
Jul 19, 2021, 5:00 PM PDT
Expired
Jul 19, 2021, 2:01 AM PDT
In force
Issued by
NWS Seattle, WA

The text

As transmitted.

381 
WHUS76 KSEW 182137
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
237 PM PDT Sun Jul 18 2021

PZZ131-132-190545-
/O.CON.KSEW.SC.Y.0155.210718T2200Z-210719T1000Z/
/O.NEW.KSEW.GL.A.0036.210720T0000Z-210720T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
237 PM PDT Sun Jul 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. 
  For the Gale Watch, west winds 25 to 35 kt possible.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 3 AM PDT Monday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
2 follow-up statements
090 
WHUS76 KSEW 190343
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
843 PM PDT Sun Jul 18 2021

PZZ131-132-191145-
/O.CON.KSEW.SC.Y.0155.000000T0000Z-210719T1000Z/
/O.CON.KSEW.GL.A.0036.210720T0000Z-210720T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
843 PM PDT Sun Jul 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. 
  For the Gale Watch, west winds 25 to 35 kt possible.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 3 AM PDT Monday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
380 
WHUS76 KSEW 190901
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
201 AM PDT Mon Jul 19 2021

PZZ131-132-191715-
/O.CON.KSEW.SC.Y.0155.000000T0000Z-210719T1000Z/
/O.UPG.KSEW.GL.A.0036.210720T0000Z-210720T0900Z/
/O.NEW.KSEW.SC.Y.0156.210719T2200Z-210720T1100Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
201 AM PDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM PDT TUESDAY...

* WHAT...West winds 20 to 25 kt early this morning. West winds 20
  to 30 kt this evening and tonight.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 3 AM PDT early this morning and again from 3 PM 
  this afternoon to 4 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Jul 18, 2:19 PM PDT, 18 minutes earlier.

Area forecast discussion, Jul 18, 2:19 PM PDT, 18 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
219 PM PDT Sun Jul 18 2021

.SYNOPSIS...Onshore flow will dominate through the week ahead as
high pressure aloft remains in control over the interior West with
a trough of low pressure to the northwest of the region. This
will keep temperatures near or a little below normal with
conditions remaining largely dry across Western Washington.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...Afternoon temperatures
are a few degrees warmer across most of the area under mostly
sunny skies as upper ridging remains in control over the western
U.S. Surface gradients are virtually identical to this time
yesterday, but less morning clouds and slightly higher heights
have made the difference in temperatures. Monday will be much the
same with any coastal stratus only making limited progress inland
during the morning.

An upper trough digging southward to the west of Haida Gwaii
Monday night will help induce a substantial marine push with low
clouds covering most of the Western Washington lowlands by Tuesday
morning along with some possible coastal drizzle. This will knock
several degrees off of high temperatures, particularly over
interior areas, and any clearing will likely be limited to late in
the day. The upper trough responsible for the marine push will
shift onshore over southern British Columbia on Wednesday keeping
cooler temperatures and at least some cloud cover in the forecast.

.LONG TERM /THURSDAY THROUGH SUNDAY/...High pressure aloft will
gradually rebuild over the area late in the week as upper ridging
strengthens over the Intermountain West. This will lead to a
modest warming trend, but it will be heavily tempered by
continuing low level onshore flow. As we approach the tail end of
the extended forecast period, confidence starts to erode in the
temperature forecast as yet another upper trough poised to our
northwest could bring about another uptick in onshore flow. The
running theme of dry conditions of the past 5 weeks appears to
stay in place...just as climatology would suggest.  27

&&

.AVIATION...An upper trough will be over the northeast Pacific and
an upper ridge will be over the Intermountain West tonight and
Monday with southwest flow aloft for Western Washington. At the
surface, onshore flow will continue with high pressure off the
coast and lower pressure east of the Cascades. The air mass will
be stable.

Tonight looks like a repeat of last night - low clouds will
redevelop at the coast and spread partially inland over the
Southwest Interior Monday morning then burn off late in the
morning. Otherwise, mostly clear skies.

KSEA...Mostly clear. Coastal Stratus should remain south and
west of the terminal Monday morning. Westerly wind 5-9 knots will
becoming northerly 3-7 knots this evening. Schneider

&&

.MARINE...An onshore flow pattern will continue for the next
several days with high pressure off the coast and lower pressure
east of the Cascades. Small craft advisory strength west winds are
expected most days for the Central Strait of Juan de Fuca and
East Entrance with strongest winds each night. Gales are possible
Monday and Tuesday nights and small craft advisory strength
westerly winds will likely bleed into the adjacent Northern Inland
Waters and Admiralty Inlet Area both nights. Schneider

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Monday afternoon through late Monday night for
     Central U.S. Waters Strait Of Juan De Fuca-East Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 3 AM PDT Monday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 2:09 AM PDTSmall Craft AdvisorySEW25 hr

Nearby

Gale Watches in Washington, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.